Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 171, NWS Birmingham, AL

December 8, 2009Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 8, 2009, 9:44 PM CST for Pickens County, Tuscaloosa County, Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 9:44 PM CST (03:44 UTC)
Expired
Dec 8, 2009, 10:30 PM CST
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 10:01 PM CSTTSTM WND DMG1 N Lake Lurleen State, ALSOME ROADS JUST NORTH OF LAKE LURLEEN STATE PARK ARE IMPASSIBLE BY FIRE TRUCKS DUE TO TREES DOWN.
Dec 8, 10:05 PM CSTTSTM WND DMGEchola, ALTREES AND POWERLINES REPORTED DOWN SIPSEY VALLEY RD - EASTWARD ACROSS HWY 171 - EASTWARD TO LAKE TUSCALOOSA. POSSIBLE TORNADO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 8, 6:12 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 644 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
644 m²/s²
0-3 km storm-relative helicity
840 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 090344
TORBMX
ALC107-125-090430-
/O.NEW.KBMX.TO.W.0171.091209T0344Z-091209T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF GORDO...
  NORTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 1030 PM CST

* AT 943 PM CST...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTHWEST OF
  GORDO...MOVING NORTHEAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  GORDO BY 955 PM CST...
  LAKE LURLEEN STATE PARK AND COKER BY 1005 PM CST...
  LAKE TUSCALOOSA BINION CREEK LANDING...7 MILES NORTHWEST OF
  NORTHPORT AND 9 MILES NORTHWEST OF TUSCALOOSA BY 1010 PM CST...
  8 MILES SOUTHEAST OF SAMANTHA BY 1015 PM CST...
  BANKHEAD LOCK AND DAM AND 6 MILES NORTHWEST OF BULL CITY BY 1030 PM
  CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3359 8737 3359 8732 3352 8732 3351 8725
      3351 8728 3349 8728 3350 8732 3347 8734
      3342 8725 3333 8721 3315 8787 3311 8796
      3329 8802
TIME...MOT...LOC 0344Z 243DEG 48KT 3320 8799

$$

27
2 follow-up statements
000 
WWUS54 KBMX 090400
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CST TUE DEC 8 2009

ALC107-090410-
/O.CAN.KBMX.TO.W.0171.000000T0000Z-091209T0430Z/
PICKENS AL-
1000 PM CST TUE DEC 8 2009

...THE TORNADO WARNING FOR EAST CENTRAL PICKENS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3338 8783 3359 8737 3359 8732 3352 8732
      3351 8725 3351 8728 3349 8728 3350 8732
      3347 8734 3342 8725 3333 8721 3322 8784
TIME...MOT...LOC 0400Z 243DEG 48KT 3329 8776

$$

ALC125-090430-
/O.CON.KBMX.TO.W.0171.000000T0000Z-091209T0430Z/
TUSCALOOSA AL-
1000 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR NORTHERN
TUSCALOOSA COUNTY...

AT 959 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR ELROD...OR 8 MILES EAST OF
GORDO...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  LAKE LURLEEN STATE PARK BY 1005 PM CST...
  LAKE TUSCALOOSA TIERCE PATTTON BRIDGE AND LAKE TUSCALOOSA BINION
  CREEK LANDING BY 1010 PM CST...
  LAKE TUSCALOOSA HWY 69 BRIDGE AND LAKE TUSCALOOSA SEXTON BEND BY
  1015 PM CST...
  WINDHAM SPRINGS BY 1020 PM CST...
  BANKHEAD LOCK AND DAM AND 6 MILES NORTHWEST OF BULL CITY BY 1030 PM
  CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3338 8783 3359 8737 3359 8732 3352 8732
      3351 8725 3351 8728 3349 8728 3350 8732
      3347 8734 3342 8725 3333 8721 3322 8784
TIME...MOT...LOC 0400Z 243DEG 48KT 3329 8776

$$

27
000 
WWUS54 KBMX 090410
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 PM CST TUE DEC 8 2009

ALC125-090430-
/O.CON.KBMX.TO.W.0171.000000T0000Z-091209T0430Z/
TUSCALOOSA AL-
1010 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR NORTHERN
TUSCALOOSA COUNTY...

AT 1006 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR LAKE LURLEEN STATE PARK...OR
7 MILES NORTHWEST OF NORTHPORT...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  LAKE TUSCALOOSA HWY 69 BRIDGE...LAKE TUSCALOOSA SEXTON BEND...6
  MILES NORTHWEST OF LAKE NICOL PARK AND 6 MILES NORTHWEST OF NICOL
  BY 1015 PM CST...
  6 MILES SOUTHEAST OF WINDHAM SPRINGS BY 1020 PM CST...
  8 MILES SOUTHEAST OF WILEY BY 1025 PM CST...
  BANKHEAD LOCK AND DAM...BULL CITY AND 8 MILES SOUTHEAST OF WHITSON
  BY 1030 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3359 8737 3359 8732 3352 8732 3351 8725
      3351 8728 3349 8728 3350 8732 3347 8734
      3342 8725 3333 8721 3324 8772 3341 8776
TIME...MOT...LOC 0410Z 243DEG 48KT 3335 8762

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 8, 8:55 PM CST, 49 minutes earlier.

Area forecast discussion, Dec 8, 8:55 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CST TUE DEC 8 2009

.UPDATE...EVENING FORECAST.

&&

.DISCUSSION...

CURRENT FORECAST STILL LOOKS ON TRACK. MADE SOME CHANGES TO BOTH
THE HOURLY AND MINIMUM TEMPERATURES. MOST IF NOT ALL LOCATIONS
HAVE ALREADY REACHED THE FORECAST LOW. BASICALLY...THE TREND FOR
THE REST OF THE NIGHT IS FOR TEMPERATURES TO ACTUALLY BE
INCREASING.

THE THREAT OF TORNADIC ACTIVITY HAS NOT CHANGED. STILL EXPECTING
FOR MOST OF THE ACTIVITY TO REMAIN WEST OF INTERSTATE 65 WITH THE
THREAT EXTENDING OUT AT LEAST THROUGH 2 AM. PLEASE REMAIN VIGILANT
BY EITHER LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
(RADIO OR TELEVISION) FOR FREQUENT UPDATES.

10/ARM

&&

.AVIATION...00Z TAF DISCUSSION.

QUITE A MESSY FORECAST FOR THE NEXT 12 TO 18 HOURS. LOW CLOUDS AND
VISIBILITIES ALONG WITH THUNDERSTORMS WILL CAUSE CONDITIONS TO
RANGE BETWEEN MVFR...IFR AND POSSIBLY LIFR ON AND OFF THROUGHOUT THE
NIGHT. BASED THE TIMING ON WHEN THE MAIN LINE OF STORMS WILL MOVE
THROUGH ALL SITES ON THE CURRENT RADAR TREND. WILL ADJUST THOSE AS
NEEDED.

MVFR CEILINGS ARE EXPECTED TO CONTINUE TOMORROW...EVEN THOUGH MODELS
WANT TO CLEAR CLOUDS OUT COMPLETELY. MODELS DO TEND CLEAR CLOUDS TOO
FAST IN THESE KIND OF SITUATIONS AND I BELIEVE THAT THIS IS ONE OF
THOSE CASES.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IN EFFECT THROUGH NOON WEDNESDAY FOR ALL OF
CENTRAL ALABAMA.

&&
Hazardous weather outlook, Dec 8, 8:55 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CST TUE DEC 8 2009

ALZ011>015-017>050-091200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
855 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE WEATHER IS LIKELY THROUGH EARLY WEDNESDAY MORNING ACROSS ALL
OF CENTRAL ALABAMA. THE THREATS WILL BE DAMAGING WINDS UP TO 60
MPH...HAIL...ISOLATED TORNADOES...AND LOCALIZED FLOODING. THE CHANCE
FOR SEVERE WEATHER WILL CONTINUE THROUGH 6 AM WEDNESDAY MORNING.

A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE
OHIO VALLEY REGION BY SUNRISE WEDNESDAY. A COLD FRONT ASSOCIATED
WITH THIS STORM SYSTEM WILL PULL WARM AND MOIST AIR INTO CENTRAL
ALABAMA TONIGHT. THE COLD FRONT WILL MOVE THROUGH THE AREA
WEDNESDAY MORNING...BRINGING AN END TO THE THUNDERSTORM THREAT.

BREEZY CONDITIONS WILL EXIST THROUGH WEDNESDAY MORNING IN
ASSOCIATION WITH THIS STORM SYSTEM...PRODUCING SOUTHERLY WINDS 15 TO
25 MPH WITH GUSTS TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON WEDNESDAY. WINDS
WILL BE WESTERLY AND BECOME GUSTY. SUSTAINED WINDS WILL BE
BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 25 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT.

In the hours before

Special weather statement, Dec 8, 8:29 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CST TUE DEC 8 2009

ALZ022-023-031-090300-
GREENE-PICKENS-TUSCALOOSA-
829 PM CST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND TUSCALOOSA
COUNTIES UNTIL 900 PM CST...

AT 825 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NEW WEST GREENE...OR 9 MILES SOUTH OF ALICEVILLE...
MOVING NORTHEAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  ROMULUS.
  BUHL.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Dec 8, 8:50 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
12/08/2009                   LAMAR              AL   EMERGENCY MNGR

            ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
            VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
            THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
            HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
            DISPATCHED.

&&

GGOGGINS
Special weather statement, Dec 8, 8:57 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CST TUE DEC 8 2009

ALZ022-023-031-090345-
GREENE-PICKENS-TUSCALOOSA-
857 PM CST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND TUSCALOOSA
COUNTIES UNTIL 945 PM CST...

AT 855 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NEW WEST GREENE...OR 10 MILES SOUTH OF
ALICEVILLE...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.  REPORTS OF SOME
DOWNED TREES HAVE COME WITH THIS STORM...THOUGH ACCOMPANYING WIND
REPORTS HAVE NOT TOPPED 40 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WEST GREENE.
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  SNODDY.
  JENA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Dec 8, 9:09 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND DMG CURRY                   33.96N 87.21W
12/08/2009                   WALKER             AL   AMATEUR RADIO

            POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
            ESTIMATED 30 TO 40 MPH.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:05 PM CSTFlash Flood WarningBMXLamar9 hr
Dec 8, 7:56 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter49 min
Dec 8, 7:58 PM CSTAreal Flood AdvisoryBMXFayette3 hr
Dec 8, 8:56 PM CSTFlash Flood WarningBMXFayette, Marion, Walker, Winston6 hr
Dec 8, 9:19 PM CSTTornado WarningBMXPickens41 min
Dec 8, 9:51 PM CSTTornado WarningBMXPickens24 min
Dec 8, 10:08 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa37 min
Dec 8, 10:22 PM CSTSevere Thunderstorm WarningBMXJefferson, Walker33 min
Dec 8, 10:37 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Dec 8, 11:14 PM CSTTornado WarningBMXBlount, Etowah, St. Clair22 min
Dec 8, 11:18 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion42 min
Dec 8, 11:29 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Sumter61 min
Dec 9, 12:05 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry, Sumter, Tuscaloosa40 min
Dec 9, 12:09 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair51 min
Dec 9, 12:23 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Hale, Marengo, Perry and 1 more52 min
Dec 9, 12:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Chilton, Coosa and 6 more3 hr
Dec 9, 1:05 AM CSTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega40 min
Dec 9, 1:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore49 min
Dec 9, 1:30 AM CSTFlash Flood WarningBMXClay, Talladega90 min
Dec 9, 1:37 AM CSTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph38 min
Dec 9, 2:01 AM CSTSevere Thunderstorm WarningBMXChambers, Randolph, Tallapoosa44 min
Dec 9, 4:16 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Dec 9, 6:41 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter51 hr
Dec 9, 8:53 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Dec 9, 9:38 AM CSTAreal Flood WarningBMXLamar24 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.